Affordable Access

Publisher Website

Nonconventional averages along arithmetic progressions and lattice spin systems

Authors
Journal
Indagationes Mathematicae
0019-3577
Publisher
Elsevier
Volume
23
Issue
3
Identifiers
DOI: 10.1016/j.indag.2012.05.010
Keywords
  • Large Deviations
  • Nonconventional Averages
  • Concentration Inequalities
  • Ising Model
Disciplines
  • Mathematics
  • Physics

Abstract

Abstract We study the so-called nonconventional averages in the context of lattice spin systems, or equivalently random colorings of the integers. For i.i.d. colorings, we prove a large deviation principle for the number of monochromatic arithmetic progressions of size two in the box [1,N]∩N, as N→∞, with an explicit rate function related to the one-dimensional Ising model. For more general colorings, we prove some bounds for the number of monochromatic arithmetic progressions of arbitrary size, as well as for the maximal progression inside the box [1,N]∩N. Finally, we relate nonconventional sums along arithmetic progressions of size greater than two to statistical mechanics models in dimension larger than one.

There are no comments yet on this publication. Be the first to share your thoughts.